Multiple coexistence states for a prey-predator system with cross-diffusion

Kousuke Kuto, Yoshio Yamada

Research output: Contribution to journalArticlepeer-review

118 Citations (Scopus)

Abstract

We study the multiple existence of positive solutions for the following strongly coupled elliptic system: {Δ[(1 + αv)u] + u(a - u - cv) = 0 in Ω, {Δ[(1 + βu)v] + v(b + du - v) = 0 in Ω, {u = v = 0 on ∂Ω, where α, β, a, b, c, d are positive constants and Ω is a bounded domain in RN. This is the steady-state problem associated with a prey-predator model with cross-diffusion effects and u (resp. v) denotes the population density of preys (resp. predators). In particular, the presence of β represents the tendency of predators to move away from a large group of preys. Assuming that α is small and that β is large, we show that the system admits a branch of positive solutions, which is S or ⊃ shaped with respect to a bifurcation parameter. So that the system has two or three positive solutions for suitable range of parameters. Our method of analysis uses the idea developed by Du-Lou (J. Differential Equations 144 (1998) 390) and is based on the bifurcation theory and the Lyapunov-Schmidt procedure.

Original languageEnglish
Pages (from-to)315-348
Number of pages34
JournalJournal of Differential Equations
Volume197
Issue number2
DOIs
Publication statusPublished - 2004 Mar 1

Keywords

  • Bifurcation
  • Cross-diffusion
  • Lyapunov-Schmidt reduction
  • Steady state

ASJC Scopus subject areas

  • Analysis
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Multiple coexistence states for a prey-predator system with cross-diffusion'. Together they form a unique fingerprint.

Cite this